Ask a doctor

Retin-A caused me to breakage out a lot please help!! (Photo)

About three weeks ago I started using a prescription retin-a gel(0,025 ,After I started using the retin-a, my skin began breaking out in my beard area and on my cheeks where I don't usually get acne. My skin does not appear to be red or irritated other than this moderate acne and slight skin peeling. Is this a normal ???

Doctor Answers (1)

Breaking out from Retin-A

+1
Retin-A gels are stronger than creams and sometimes more irritating. I don't know how often your dermatologist told you to use the product either. I might simply stop using the product and see if things clear up. If they do, you know it's the Retin-A. It usually takes about a month to see changes within the skin after starting (or stopping) a product. Consult your dermatologist for advice or a different product.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.